Pregabalin - feeling VERY depressed is this a side effect? Will it ease?

I've recently been diagnosed with FM as well as RA and have been prescribed 75mg Pregabalin, once a day to begin with. I'm on my fourth week and although I've noticed a few improvements (mainly sleep related) I seem to have slipped into a hole and am feeling quite hopeless about life. I wasn't like this before the diagnosis and if this is not something that is going to improve as I get used to the drug then I'm not only reluctant to increase the dose but also not overly keen to stay on it at all! I don't really want to start taking more pills to help combat the depression. Will these feelings ease? Are they part of the FM? Are they a known side effect of Pregabalin? Has anyone got any words of advice? Thank you in advance, Jo.

5 Replies

oldestnewest
  • I take 75mg Pregabalin at night and 25mg mornings.I have not noticed any depression but have gained weight.I am on lots of other medications as well.

  • Hello, I take 600mg of pregablin & I haven't noticed depression as a side effect. I do take other medication too, so maybe it is masked by that. Hope this helps! X

  • Hi emandedmum

    I am so sorry to read that you are feeling depressed and I sincerely hope that you start to turn a corner soon. There is a very fine line between depression and unhappiness, I was wondering which you think it is? If you feel depressed do you have a good GP that you can talk openly to? If you think that you are just unhappy due to your illness and medications, how responsive would your GP be to this?

    My wife takes Pregabalin at 300 mg twice daily for her MS and she is a little depressed but she always tells me its not the medication its that she wants her life back. I genuinely hope that I have not offended you with my reply as I thought you might like some comparisons to look at in case you wish to see your GP. As if you decide that it is depression you may wish to talk to your doctor about anti-depressants.

    All my hopes and dreams for you

    Ken x

  • Hi Ken, you might be right, I could just be feeling unhappy with the recent diagnosis and subsequent 'coming to terms' with what it means for me and my family. I was down this time 6 years ago after they diagnosed the RA but, I don't think I was this erratic emotionally then. I'm a crying mess one minute, unreasonably angry and then I feel on top of things the next but I am waiting for the next crash. It's exhausting, for me and everyone else. I did mention it to my nurse on Friday who thinks I might just have to learn to watch for the signs of a 'mood swing' but I can't cope with this, I really feel like I can't manage things and want to give up when I'm like that. I am going to give it another week and see how I feel, if no better then it's off to the doctor. I was wondering about counselling of some sort, having someone to talk to who won't think I'm 'being silly' might be of huge help. Thank you, Jo.

  • Hi emandedmum

    Good luck with whatever you decide to do. Counselling can prove very useful at looking and linking past experience to present emotional responses. If you get really down however I think I would talk to my GP about antidepressants.

    All my hopes and dreams for you

    Ken x

You may also like...